Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is overdose of paracetamol and ibuprofen harmful ?

LAST TWO WEEK A FRIEND OF MINE TOOK 20 PARACETAMOL IN ONE SHOT. AND ONE WEEK LATER SHE TOOK 10 IBUPROFEN AT ONCE? she is 17 years old. weight 138 pounds and height 164 cm
Thu, 29 Dec 2011
Report Abuse
Question is related to
Drug/Medication ,   ,   ,  
General & Family Physician 's  Response
hi ,20 paracetamol tabs form a toxic dose , it can damage liver .any way if 1 wk is over she s out of danger now. N Now 10 Ibuprofen can also harm her , consult a local Dr for follow up.
Bt if she is doing it repeatedly she needs help of a psychiatrist for councelling and to come out of this suicidal thoughts and solve her problems.Her well wishers relatives and friends also have a great role to play by showing their love and care to her.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

when i am depressed i took 20 tabs of paraceitomal(10 tabs- 500 mg 10 tabs of 650 mg). this happened on last saurday. on that i suffered with vomittings and sickness. after that i was normal. because of some personnel problems my mental condition is not k. i am feeling more tierd, head ach. is there any chances of liver failure or what may be the result of this tabs and how many day it will take for me recover. Please send me the reply as soon as possible.

doctor1 MD

hi, over a year ago i had overdosed on 12 ibuprofen tablets and about 5 paracetamols which added up to 4500mg and i have had no symptoms or effects on my body? am i okay? will i be okay as i worry sometimes it might have done damage which is not noticeable right now.

doctor1 MD

Hi I found out yesterday that I m around 4 weeks pregnant. My concern is that when I was only a few days pregnant I took a large overdose of paracetamol (not knowing I was pregnant) and was put on a drip in hospial and was given an x-ray. Could my baby be harmed?

Recent questions on  Antipyretic

doctor1 MD

Greetings from Blantyre, Malawi, central Africa. My son, 3 yrs old, high fever for two days and being controlled by calprofen and paracetamol suspension. Diarrhoea worse the second day, was yellow now green. Results came back from testing. The results say, Stool examination: colour : , consistency: liquid, WBC:few, RBC:nil, Yeast: normal Ova parasite: none seen Occult blood : positive Rota virus: negative Adenovirus: negative Dr prescribed two 30ml bottles of normet suspension ( metronidazole and nor folacin suspension, saying to give him 5ml after food twice a day Regards Cathryn

doctor1 MD

Hi. My son is almost 6 years old. Tuesday night he vomited his dinner. I suspected he had a 24 stomach bug that many people have been getting over the past month. His pediatrician always recommends a regiment of frequent sips of Gatorade until he can keep everything down for 6 hours. Twice after he vomited a small bit of mucus, then finally Wednesday afternoon he seemed well enough to eat - crackers, toast - small amounts. He vomited again late Wednesday afternoon & evening, so we repeated the process. Thursday morning he vomited a tiny bit of mucus, but by the evening he was able to tolerate foods. However, I noticed then that his temperature was extremely high - 104-105 F. I began giving him 10cc doeses of Children s Tylenol every 5-6 hours as needed. His pediatrician is out of town, and I spoke to a covering doctor. He said everything should be okay, as long as he doesn t have any severe abdominal pain, which he didn t. He is still going through a cycle in which he spikes a high fever, and Tylenol brings it down for about 4-5 hours. He also gets lethargic, sleepy and whinny when it spikes. He is about 90% of his normal self when the Tylenol is in effect. There are no other symptoms. I am concerned that this fever has gone on for this long. His ped returns tomorrow morning and his covering doctor is off today. At what point should I seek further medical attention? Should I take him to the ER, even though he feels okay when on Tylenol? (I m in NJ, where there is a deep freeze and would prefer to not take him out in the cold.) Thanks!

doctor1 MD

Child 5 years - has fever from morning - gave two doeses of Calpol Syrup from morning, 2nd dose approx 3 hours back. Since We could not give another dose of Calpol right away, called doctor. he has suggested Meftal P 6 ml now and 6 ml tomorrow morning. Is Meftal P safe for the kid?

doctor1 MD

I have a five year old boy who vomited last night, vomited again this after noon. He s eaten little, and drank ginger ale today. He has had a fever of over 100 today. I ve given him recommended dosages of children s tylenol, but the fever (though it s dipped) has not gone away. Now his eyes are watering. I ve telephoned his doctor, and am awaiting his response. Is this common?

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...